Alert archive / Texas / Tornado Warnings in 2010
Tornado Warning 8, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this tornado warning at May 17, 2010, 11:58 PM CDT for Victoria County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 17, 2010, 11:58 PM CDT (04:58 UTC)
- Expired
- May 18, 2010, 12:33 AM CDT
- In force
- 35 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
County Victoria County, TX
The radar
The Austin/San Antonio radar (KEWX), 132 km from the middle of the area, began a volume at 04:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 17, 9:57 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 5.0 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1401 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1374 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
541
WFUS54 KCRP 180458
TORCRP
TXC469-180600-
/O.NEW.KCRP.TO.W.0008.100518T0458Z-100518T0600Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1158 PM CDT MON MAY 17 2010
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN VICTORIA COUNTY IN SOUTH TEXAS...
* UNTIL 100 AM CDT
* AT 1154 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES WEST
OF FORDTRAN...OR 11 MILES EAST OF CUERO...MOVING EAST AT 10 MPH.
THIS STORM IS EXPECTED TO STAY NORTH OF THE VICTORIA AREA AT THIS
TIME.
* LOCATIONS IMPACTED INCLUDE...
FORDTRAN...
SALEM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
TUESDAY MORNING FOR CENTRAL TEXAS.
&&
LAT...LON 2906 9692 2904 9684 2898 9681 2895 9680
2885 9684 2897 9718 2910 9700 2911 9697
TIME...MOT...LOC 0456Z 285DEG 9KT 2905 9711
$$
GW2 follow-up statements
560
WWUS54 KCRP 180519
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1219 AM CDT TUE MAY 18 2010
TXC469-180600-
/O.CON.KCRP.TO.W.0008.000000T0000Z-100518T0600Z/
VICTORIA-
1219 AM CDT TUE MAY 18 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 100 AM CDT FOR NORTHERN
VICTORIA COUNTY...
AT 1217 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM CAPABLE OF PRODUCING A TORNADO LOCATED NEAR
FORDTRAN...OR 14 MILES NORTH OF VICTORIA...MOVING EAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
SALEM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
TUESDAY MORNING FOR CENTRAL TEXAS.
&&
LAT...LON 2906 9692 2904 9684 2898 9681 2895 9680
2885 9684 2897 9718 2910 9700 2911 9697
TIME...MOT...LOC 0518Z 261DEG 16KT 2902 9700
$$
GW077
WWUS54 KCRP 180533
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1233 AM CDT TUE MAY 18 2010
TXC469-180542-
/O.CAN.KCRP.TO.W.0008.000000T0000Z-100518T0600Z/
VICTORIA-
1233 AM CDT TUE MAY 18 2010
...THE TORNADO WARNING FOR NORTHERN VICTORIA COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS LOST SIGNS OF ROTATION AND
HAS WEAKENED...BUT STILL COULD PRODUCE WINDS OF 50 MPH AND SMALL
HAIL.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
TUESDAY MORNING FOR CENTRAL TEXAS.
LAT...LON 2906 9692 2904 9684 2898 9681 2895 9680
2885 9684 2897 9718 2910 9700 2911 9697
TIME...MOT...LOC 0532Z 276DEG 23KT 2898 9685
$$
GWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at May 17, 10:17 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, May 17, 10:17 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1017 PM CDT MON MAY 17 2010 .DISCUSSION...UPDATED PRODUCTS FOR SEVERE THUNDERSTORM WATCH 183 VALID THROUGH 5 AM. INCREASED POPS...ESPECIALLY NORTH...AND ADJUSTED POPS SOUTH FOR TUESDAY MORNING. PRODUCTS ARE OUT. && .PREV DISCUSSION... /ISSUED 909 PM CDT MON MAY 17 2010/ DISCUSSION...AM WATCHING CONVECTION IN THE EWX AREA. CAP IS STARTING TO BUILD AND CAPES ARE STARTING TO DECREASE...BUT THERE IS STILL A CHANCE SOME COULD GET INTO THE NORTHERN AREAS. DUE TO UNCERTAINTY...WILL ONLY EXTEND RAIN OUT TO THE NORTHEAST AND WAIT FOR TRENDS...AND SEE IF CONVECTION MAKES MORE PROGRESS. WEAK WINDS OFF THE DECK AND END OF HEATING WILL HINDER ACTIVITY FROM MOVING SOUTH...BUT ENOUGH OF CONVERGENCE COULD MAKE THINGS PROPAGATE MORE TO THE SOUTH. LATEST RUC HAS LITTLE CONVECTION AFTER 03Z...WITH LITTLE TO NO UPPER SUPPORT. OTHER THAN MASSAGING PREVIOUS FIRST PERIOD GRIDS...NO OTHER CHANGES AT THIS TIME. MINOR CHANGES TO MARINE FOR FIRST PERIOD ONLY. PRODUCTS OUT...EXCEPT CWFCRP. PREV DISCUSSION... /ISSUED 707 PM CDT MON MAY 17 2010/ DISCUSSION...SEE AVIATION DISCUSSION FOR 00Z TAFS. AVIATION...AM USING MODIFIED PERSISTENCE FORECAST TO BASE THESE TAFS ON...AS OVERALL AIRMASS HAS NOT CHANGED SIGNIFICANTLY. ONLY ISSUES BEYOND THAT IS WHETHER THERE WILL BE A POTENTIAL FOR MCS DEVELOPMENT OVERNIGHT ALONG THE RIO GRANDE...THEN MOVING INTO EASTERN AREAS TUESDAY MORNING. CONFIDENCE IS NOT HIGH...ALTHOUGH ACTIVITY WEST OF THE EDWARDS PLATEAU HAS SMALL POTENTIAL TO MAKE IT INTO THE RIO GRANDE AOA 09Z...THEN POSSIBLY MOVE EAST. WITH THAT SAID...DID PUT A PROB30 IN KLRD FOR THUNDER 09Z...AND KALI 13Z. ELSEWHERE...FEEL CONVECTION WILL REMAIN OUT OF THE AREA (KVCT SITE CONVECTION TO THE NORTH SHOULD STAY NORTH BUT WILL MONITOR). OTHER THAN THUNDER...EXPECT MVFR/IFR CONDITIONS AT TIMES TO DEVELOP AT KCRP AND KALI (IFR MAINLY BETWEEN 05Z AND 12Z)...WITH AT LEAST MVFR VISIBILITIES DEVELOPING FIRST AT KALI AND KVCT THEN LATE AT KCRP. AT KLRD...ONLY MVFR COULD BE FOR THUNDER POTENTIAL. ALL LOCATIONS VFR BY 18Z. NO AFTERNOON THUNDER MENTIONED...TOO ISOLATED FOR NOW AND TOO UNCERTAIN. PREV DISCUSSION... /ISSUED 320 PM CDT MON MAY 17 2010/ SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...CONVECTION FIRING THIS AFTERNOON JUST NORTH OF THE CWFA...WITH SEVERE CONVECTION ACROSS NORTH AND FAR WEST TEXAS. ALL THIS IS ASSOCIATED WITH ONE IN A SERIES OF SHORTWAVES KICKING ACROSS THE STATE. PWATS IN THE 1.8-1.9 RANGE WITH LITTLE CAP ARE MAKING IT POSSIBLE FOR AFTERNOON HEATING CONVECTION TO FIRE DESPITE NO REAL BOUNDARY OR STRONG FLOW TO ACT AS A FOCUS. THE RESULTANT CELLS ARE SHOWING VERY LITTLE MOVEMENT...AND SO CWFA COVERAGE WILL REMAIN ISOLATED. THE FEW AREAS THAT END UP UNDER CONVECTION MAY RECEIVE BRIEFLY HEAVY RAINFALL. HIGH MOISTURE CONTENT AND LIGHT WINDS OVERNIGHT WILL SET THE STAGE FOR LIGHT GROUND FOG AGAIN IN FAVORED AREAS. THE PROCESS REPEATS ITSELF TUESDAY UNDER A VERY SIMILAR AIRMASS...WITH ISOLATED SLOW-MOVING CONVECTION MAINLY IN THE AFTERNOON. LONG TERM (WEDNESDAY THROUGH MONDAY)...CONCUR WITH THE ECMWF DETERMINISTIC/GFS ENSEMBLES THAT AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE PLAINS WEDNESDAY/THURSDAY FOLLOWED BY A STRONG UPPER SYSTEM ENTERING THE WEST COAST BY FRIDAY THEN DEEPENING. GFS DEPICTS A MINIMA IN CIN OVER THE NERN CWFA WEDNESDAY. ANTICIPATE ISOLD CONVECTION OVER THE NERN CWFA WEDNESDAY. ANTICIPATE THAT THE FIRST SYSTEM MENTIONED ABOVE WILL CONTRIBUTE TO ISOLD CONVECTION OVR THE NERN CWFA THURSDAY (ALTHOUGH MOST OF THE DYNAMICS WILL REMAIN TO THE NORTH.) INCREASING ONSHORE FLOW EXPECTED WEDNESDAY/THURSDAY (IN RESPONSE TO THE FIRST SYSTEM) WHICH MAY INCREASE NEAR SFC MOISTURE. HOWEVER...THE GFS/ECMWF PROG AN INCREASE IN CIN FRIDAY/SATURDAY. ANTICIPATE THAT INCREASED CIN WILL PRECLUDE CONVECTION FRIDAY/SUNDAY. ANTICIPATE SCA CONDITIONS OVER THE COASTAL WATERS AT LEAST THURSDAY. BOTH THE DETERMINISTIC GFS/EMCWF PROG A WEAK UPPER SYSTEM TO ENTER THE REGION MONDAY FROM NRN MEXICO. YET...WL NOT INTRODUCE CONVECTION GIVEN THE UNCERTAINTY. INCREASING MOMENTUM EXPECTED AGAIN SATURDAY-MONDAY AS THE SECOND SYSTEM DEEPENS OVER THE WRN CONUS. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 71 88 73 89 75 / 30 30 10 10 10 VICTORIA 70 88 70 89 72 / 40 20 10 20 10 LAREDO 75 98 75 100 77 / 40 30 10 10 10 ALICE 71 91 71 93 74 / 30 30 10 10 10 ROCKPORT 74 87 75 86 77 / 30 30 10 20 10 COTULLA 70 92 71 95 73 / 50 20 10 10 10 KINGSVILLE 71 91 73 92 75 / 30 30 10 10 10 NAVY CORPUS 74 86 75 85 77 / 30 30 10 10 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && GW/86...SYNOPTIC/GRIDS/AVIATION AT/15...MESO
Hazardous weather outlook, May 17, 10:24 PM CDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1024 PM CDT MON MAY 17 2010 GMZ230-235-250-255-270-275-TXZ229>234-239>247-181200- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 1024 PM CDT MON MAY 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT OVER THE AREA. SOME STORMS COULD BECOME SEVERE...WITH WINDS IN EXCESS OF 60 MPH AND HAIL THE SIZE OF A QUARTER OR LARGER. THE MAIN THREAT FOR SEVERE WEATHER WILL BE GENERALLY NEAR AND NORTH OF A RIO BRAVO TO FREER TO SINTON LINE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY .SPOTTER INFORMATION STATEMENT... ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA ON TUESDAY...WITH ISOLATED THUNDERSTORMS POSSIBLE OVER THE NORTHERN COASTAL BEND ON THURSDAY. NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME. HOWEVER..A FEW STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL BE POSSIBLE MAINLY IN THE AFTERNOON HOURS. GW
In the hours before
Local storm report, May 17, 6:21 PM CDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
621 PM CDT MON MAY 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM HAIL 5 NNW MISSION VALLEY 28.91N 97.18W
05/17/2010 M1.00 INCH VICTORIA TX TRAINED SPOTTER
0554 PM HAIL 4 NW GOLIAD 28.71N 97.44W
05/17/2010 M0.50 INCH GOLIAD TX TRAINED SPOTTER
&&
DVOGELSALocal storm report, May 17, 10:18 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1018 PM CDT MON MAY 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HEAVY RAIN 3 N LAREDO 27.58N 99.49W
05/16/2010 M0.81 INCH WEBB TX CO-OP OBSERVER
HEAVY RAIN...0.81 INCH IN 20 MIN. COCORAHS. PEA SIZE HAIL
NOTED.
0800 PM HAIL LAREDO 27.53N 99.49W
05/16/2010 M0.88 INCH WEBB TX EMERGENCY MNGR
FIRST RESPONDER REPORTED
0810 PM FLASH FLOOD LAREDO 27.53N 99.49W
05/16/2010 WEBB TX EMERGENCY MNGR
STREET CLOSURE AT SPRINGFIELD AND HILLSIDE.
0835 PM FLASH FLOOD LAREDO 27.53N 99.49W
05/16/2010 WEBB TX EMERGENCY MNGR
VEHICLE STRANDED ALONG ACCESS ROAD OF INTERSTATE 35 AT
MANN ROAD. ROAD CLOSED.
0855 PM HEAVY RAIN 1 NNW LAREDO 27.55N 99.50W
05/16/2010 M2.56 INCH WEBB TX CO-OP OBSERVER
2.56 INCHES OF RAIN WITHIN 2 HOURS. COCORAHS.
0427 PM HAIL 5 NNW MISSION VALLEY 28.91N 97.18W
05/17/2010 M1.00 INCH VICTORIA TX TRAINED SPOTTER
0554 PM HAIL 4 NW GOLIAD 28.71N 97.44W
05/17/2010 M0.50 INCH GOLIAD TX TRAINED SPOTTER
&&
ATARDYThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 7:03 PM CDT | Areal Flood Advisory | CRP | Goliad | 57 min |
| May 18, 1:21 AM CDT | Special Marine Warning | CRP | 83 min | |
| May 18, 1:51 AM CDT | Severe Thunderstorm Warning | CRP | La Salle | 54 min |
| May 18, 2:35 AM CDT | Areal Flood Advisory | CRP | La Salle, Webb | 115 min |
| May 18, 2:53 AM CDT | Severe Thunderstorm Warning | CRP | La Salle, Webb | 67 min |
| May 18, 3:42 AM CDT | Severe Thunderstorm Warning | CRP | Duval, La Salle, McMullen, Webb | 63 min |
| May 18, 4:36 AM CDT | Severe Thunderstorm Warning | CRP | Duval, Webb | 54 min |
| May 18, 4:48 AM CDT | Flash Flood Warning | CRP | Duval, Webb | 117 min |
| May 18, 5:04 AM CDT | Flash Flood Warning | CRP | Webb | 116 min |
| May 18, 5:14 AM CDT | Areal Flood Advisory | CRP | McMullen | 2 hr |
| May 18, 5:23 AM CDT | Severe Thunderstorm Warning | CRP | Duval, Webb | 52 min |
| May 18, 6:42 AM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells, Kleberg | 63 min |
| May 18, 6:51 AM CDT | Flash Flood Warning | CRP | Duval | 97 min |
| May 18, 7:42 AM CDT | Severe Thunderstorm Warning | CRP | Jim Wells, Kleberg, Nueces | 63 min |
| May 18, 7:51 AM CDT | Flash Flood Warning | CRP | Jim Wells, Kleberg | 88 min |
| May 18, 8:16 AM CDT | Special Marine Warning | CRP | 89 min | |
| May 18, 9:47 AM CDT | Special Marine Warning | CRP | 73 min |
Nearby
Tornado Warnings in Texas, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.